Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 31, NWS Lubbock, TX

June 5, 2025Hockley County, Lamb County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 5, 2025, 6:27 PM CDT for Hockley County, Lamb County, Texas. It was in force for 33 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 6:27 PM CDT (23:27 UTC)
Expired
Jun 5, 2025, 7:00 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Hockley County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:35 PM CDTTORNADO5 N Levelland, TX
Jun 5, 6:35 PM CDTTORNADO7 N Levelland, TXCorrects location of previous tornado report from 5 N Levelland.
Jun 5, 6:42 PM CDTTORNADO2 Ssw Whitharral, TXEM reports large semi-truck rolled by tornado just south of Whitharral.
Jun 5, 6:44 PM CDTTSTM WND DMG3 Ssw Whitharral, TXLarge power poles snapped, tree branches mangled.
Jun 5, 6:52 PM CDTTORNADO7 Se Whitharral, TXNSSL observes small tornado southeast of Whitharral.
Jun 5, 7:05 PM CDTHAIL 57 S Anton, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even after melting. Time estimated from radar.
Jun 5, 7:05 PM CDTHAIL 57 S Anton, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even with some melting. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:18 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

302 
WFUS54 KLUB 052327
TORLUB
TXC219-279-060000-
/O.NEW.KLUB.TO.W.0031.250605T2327Z-250606T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Northern Hockley County in northwestern Texas...
  Southeastern Lamb County in northwestern Texas...

* Until 700 PM CDT.

* At 626 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Whitharral, or 9 miles north of Levelland, moving 
  east at 35 mph. This storm has a history of producing large 
  tornadoes and hail to the size of softballs.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Whitharral around 630 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer
and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3388 10249 3385 10209 3372 10209 3353 10213
      3366 10252
TIME...MOT...LOC 2326Z 288DEG 28KT 3372 10238 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

26
3 follow-up statements
873 
WWUS54 KLUB 052335
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
635 PM CDT Thu Jun 5 2025

TXC279-052345-
/O.CAN.KLUB.TO.W.0031.000000T0000Z-250606T0000Z/
Lamb TX-
635 PM CDT Thu Jun 5 2025

...THE TORNADO WARNING FOR SOUTHEASTERN LAMB COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Texas.

&&

LAT...LON 3382 10244 3382 10209 3372 10209 3353 10213
      3365 10250
TIME...MOT...LOC 2335Z 297DEG 23KT 3369 10234 

$$

TXC219-060000-
/O.CON.KLUB.TO.W.0031.000000T0000Z-250606T0000Z/
Hockley TX-
635 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN
HOCKLEY COUNTY...

At 635 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Whitharral, or 7 miles north of Levelland, moving
southeast at 25 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Hockley County, including the following locations... Smyer
and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3382 10244 3382 10209 3372 10209 3353 10213
      3365 10250
TIME...MOT...LOC 2335Z 297DEG 23KT 3369 10234 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

26
981 
WWUS54 KLUB 052337 CCA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
637 PM CDT Thu Jun 5 2025

TXC279-052345-
/O.COR.KLUB.TO.W.0031.000000T0000Z-250606T0000Z/
Lamb TX-
637 PM CDT Thu Jun 5 2025

...THE TORNADO WARNING FOR LAMB COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Texas.

&&

LAT...LON 3382 10244 3382 10209 3372 10209 3353 10213
      3365 10250
TIME...MOT...LOC 2335Z 297DEG 23KT 3369 10234 

$$

TXC219-060000-
/O.COR.KLUB.TO.W.0031.000000T0000Z-250606T0000Z/
Hockley TX-
637 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN
HOCKLEY COUNTY...

At 637 PM CDT, a confirmed large and extremely dangerous tornado was
located near Whitharral, or 7 miles north of Levelland, moving 
southeast at 25 mph.  A tornado was reported four miles north of 
Levelland at 635 PM.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Levelland, Anton, Whitharral, Smyer, and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 3382 10244 3382 10209 3372 10209 3353 10213
      3365 10250
TIME...MOT...LOC 2335Z 297DEG 23KT 3369 10234 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$

26
766 
WWUS54 KLUB 052342 RRA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
642 PM CDT Thu Jun 5 2025

TXC219-060000-
/O.CON.KLUB.TO.W.0031.000000T0000Z-250606T0000Z/
Hockley TX-
642 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN HOCKLEY COUNTY...

At 642 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles southeast of Whitharral, or 8 miles northeast of
Levelland, moving east at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Levelland, Anton, Whitharral, Smyer, and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 3382 10241 3382 10209 3372 10209 3353 10213
      3363 10242
TIME...MOT...LOC 2342Z 265DEG 27KT 3369 10228 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 6:27 PM CDT, 0 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Thu Jun 5 2025

VFR conditions with periods of MVFR will occur at all three
terminals as showers and thunderstorms continue to move through
the area this evening. Impacts expected through 04Z. Low MVFR to
IFR conditions could return to all of the terminals around 12Z,
but confidence of this developing and lasting for an extended
period of time is too low to include in the forecast at this
time. Winds will remain west between 10-15kt through 10Z Friday,
then drop to the 5 to 10 kt range.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...28
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
123 PM CDT Thu Jun 5 2025

TXZ021>044-061830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
123 PM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 10 PM CDT for the South Plains,
Rolling Plains, and far southern Texas Panhandle.

Severe thunderstorms are forecast to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Storms will
be capable of producing extremely large hail in excess of baseball
size, damaging wind gusts up to 80 mph, and tornadoes, some possibly
strong. Storms will also produce torrential rainfall, resulting in
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 5, 5:47 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
547 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     Tornado          4 N Morton              33.78N 102.76W
06/05/2025                   Cochran            TX   Public

            Large wedge tornado crossing Highway 214
            north of Morton.

&&

DWK
Local storm report, Jun 5, 5:58 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
558 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     Hail             8 WSW Enochs            33.84N 102.90W
06/05/2025  M3.10 Inch       Bailey             TX   Trained Spotter

            Observed by the ICECHIP project.

&&

DWK
Local storm report, Jun 5, 5:59 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
559 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             9 WSW Enochs            33.83N 102.90W
06/05/2025  M2.90 Inch       Bailey             TX   Trained Spotter

            Observed by the ICECHIP project.

&&

DWK
Local storm report, Jun 5, 6:08 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
608 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     Tornado          5 SSW Pep               33.74N 102.60W
06/05/2025                   Hockley            TX   Broadcast Media

            Wedge tornado observed, then obscured by
            dust shortly thereafter.

&&

DWK
Local storm report, Jun 5, 6:19 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
619 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             4 SW Pep                33.77N 102.60W
06/05/2025  E3.25 Inch       Hockley            TX   Public

            Report from mPING: Baseball+ (3.25 in.).

&&

DWK
Local storm report, Jun 5, 6:20 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
620 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tornado          11 NW Levelland         33.69N 102.52W
06/05/2025                   Hockley            TX   Broadcast Media

            Brief cone tornado reported near Pettit.

&&

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Swisher67 min
Jun 5, 12:24 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher66 min
Jun 5, 1:32 AM CDTSpecial Weather StatementLUBHall28 min
Jun 5, 1:59 AM CDTSpecial Weather StatementLUBChildress, Hall46 min
Jun 5, 2:50 AM CDTSpecial Weather StatementLUBChildress40 min
Jun 5, 3:59 AM CDTSpecial Weather StatementLUBCrosby46 min
Jun 5, 5:10 AM CDTSpecial Weather StatementLUBKing50 min
Jun 5, 4:48 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran57 min
Jun 5, 4:59 PM CDTTornado Warning Tornado observedLUBBailey, Cochran46 min
Jun 5, 5:38 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBCochran, Hockley52 min
Jun 5, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBBailey, Cochran, Hockley, Lamb64 min
Jun 5, 5:42 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb2 hr
Jun 5, 6:23 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer67 min
Jun 5, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley, Terry, Yoakum61 min
Jun 5, 6:54 PM CDTTornado WarningLUBHockley, Lubbock51 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.